1. Last Month
  2. Clay masks draw out impurities.  As a rule of thumb, you should only introduce one new product at a time and test for a few weeks to see your reaction.  Stop everything new and go back to your previous routine.  Once your acne recedes, test each product one at a time and give it  a few weeks.  

  3. I give up.

    Forums General acne discussion 12 replies

    Most of what you use seems to be over the counter.  It may be time to see a dermatologist if things are not getting better.  They can prescribe topicals that are stronger.  Hang in there!

  4. Skin is getting worse

    Forums General acne discussion 2 replies

    I agree with the above poster.  You may need a different retinoid and maybe some lifestyle and diet changes.  Acne can be such a hard puzzle to solve but hang in there.   What retinoids have you used so far.  

  5. Looks like typical teenage acne.  It may or may not goaway on its own.  You may need to add an active acne treatment.  Once you stop breaking out, marks should go away.

  6. There is also spironolactone which can be helpful with some forms of hormonal acne.  If you don't feel comfortable taking accutane, then don't.  It's a rough process and it's not cheap.  You can also try to adjust diet and lifestyle.

    Unfortunately, acne is not an easy beast to solve.  It takes lots of trial and error.  

    Hang in there.  

  7. It will never end

    Forums General acne discussion 6 replies

    I’m 35 and I feel the exact same way. It’s frustrating and it seems so unfair.  With that said,sometimes you have to take a step back and take a deep breath.

    map out what has worked to some extent in the past and incorporate those things into your routine.  Sometimes diet is not enough.  If a traditional dr is not willing to look deeper, try a doctor that specializes in hormones.  You could also look into seeing a naturopath.

    stress is something that can make acne worse so try as you may to keep it under wraps.  I also don’t wear makeup and go bare all the time.  It frankly sucks.  But you are not alone.


    Hugs from NJ 
     

  8. I second moving to differin if the tretinoin is too harsh for your skin.  Accutane is not a cure all so i would recommend you give topicals a good shot before going down that route.  

  9. You definitely must prep yourself for worsening acne.  Accutane purged me so bad for the first few months.  If you can get through the initial purge, things will get easier.  

  10. Hi. In all the pictures, your acne seemed very mild.  I've been on accutane 3 times and can tell you that for me at least, it was not a permanent solution.  You could always try a retinoid to see if it will help maintain your skin.  There is also diet and lifestyle issues you can address.


    Don't fret - your skin looks good.  

  11. I definitely broke out worse when i started spiro and each time i upped my dosage.  Give it at least 6 months of continued use at 150mg.  Sometimes spiro needs to be paired with other things as all it does is blocks androgens.  The cause of your acne could be a combination of things which means spiro will only help up to a point.  

  12. You could try getting extractions from a skin care specialist or a med office.  Hormones are a beast and can bring on acne at any age/any time.  It really is not obvious and thankfully it is not cystic or inflammatory so treating it should not be too difficult.  If you don't want to spend the money, you could try a chemical exfoliant such as AHA or BHA.

  13. Chipolte i think uses oil which in reality is not the greatest (not sure what kind of oil).  Also, the quality of the meat they use is probably not the highest standard.  Could you try making lunch everyday instead of eating out?  I think with diet and acne, the 90/10 rule is suffice for some people.  Eat well 90% of the time and allow yourself to enjoy not so clean foods 10% of the time.  Sometimes particular foods are the issue so if you can find your triggers, it would make things easier.  

  14. Definitely normal.  An increase in dosage in drugs like Spiro and Accutane will do that as your body gets used to the drug.  

  15. When i was on my first course of accutane, i missed my period for a full four months.  Our body is always changing and accutane is a drug that is putting additional stress on your body which can affect your cycle.  I wouldn't be too concerned.  Now if it doesn't come at all for months on end, then check in with your doc.  

  16. Accutane is by no means a quick fix.  Give it at least 6 months to work.  Also, you are at a relatively small dosage so as your dosage increases, you will hopefully see progress.  With severe cases, sometimes a second course is needed but you'll cross that bridge when you get to it.  Hang in there.  

    Are you taking any steroids for weightlifting purposes or supplements for body building?  What about Whey powder or dairy?  The reason i ask is that some individuals may be sensitive to that stuff.


    Keep us posted.  

  17. More Than a Month
  18. No one knows for sure.  It depends on how much gunk is under your skin.  Some people purge for the entire 3 months, some for a few weeks, some for a few months.  Keep in mind that a purge eventually comes to an end so if you continue to have worsening acne and no improvement after 12 weeks, your regimen may need to be tweaked or changed.  

  19. sdf

    Forums Rosacea & facial redness 2 replies

    Could be inflamrd acne cysts.  Does the skin have lumps underneath the redness?

  20. Spiro helped somewhat.  It took over a year for me to see consistent progress but it is far from the miracle worker i thought it would be.  I'm currently looking for an alternative way to treat my acne.  

  21. I agree with jensweetone.  Speak to your derm ASAP.  You might need to reduce the dosage to see if the symptoms will be reduced. If that is unsuccessful,  you may need to stop.  Clear skin is great but nothing beats having your body in tact.  

  22. If you have been using Epiduo for 8 months, then your purging should be over by now.  This product could be irritating your skin.  You could try not using it on those areas to see if they go away.  If you continue to breakout, it may be time to add or change topicals.  

  23. Retinoids purge most people.  What happens is that it aids the turn over of your skin very quickly.  It will bring those clogs to the surface rapidly which is why you experience what appears to be worsening acne.  There is also an adjustment period as retinoids are very drying and can irritate some skin types.  There is really no way to avoid purging so hang in there for at least 12 weeks.  The dryness should diminish within weeks.  If it doesn't, your skin may just be overly irritated which is not good.  

  24. 15 hours ago, chickbree123 said:

    I've been on Spironolactone for the past 1.5 years for mild acne. I'm currently on 100mg a day and up until 4 months ago it was beyond perfect, it didn't matter what I did to my skin it was always clear and perfect the next day. Now, even with looking after my skin I always have 1 - 3 pimples and most last ages...I'm so confused, its worse than before I went on it. Is there any purpose on still being on it?

    I experienced the same thing.  I was finally seeing consistent progress in July 2017 and it's been downhill ever since.  Daily breakouts.  Sometimes meds give out as our hormones change and fluctuate.  You could try upping your dosage.
  25. How old are you?  Depending on your age, it could be hormonal.  If this is the first time that you are having acne, you can try drug store products like something with salycilic acid or benzoyl peroxide.  You could also try healing your skin with diet (cutting out dairy).  So many factors can affect skin so we need more information.  

  26. It is possible to have PD and acne simultaneously.  Unfortunately, topicals that help acne can aggravate PD.  It is also possible to never have had an issue with flouride and to then develop it.    You could try a flouride free toothpaste and give your skin another week to see if it is indeed PD.  Birth control can definitely bring on the condition.  Make sure that you are not putting creams on the area (especially steroids).  It will come and go so my best suggestion is to try and let it be.  

  27. Well I Give Up

    Forums General acne discussion 2 replies

    Hang in there girl.  I just turned 35 and i am still struggling form the age of 16.  I am currently on Spiro and trying to get off of it as it's not working for me anymore.  Definitely try the diet route if you haven't.  It's not as hard as it seems once you're into it.  I gave up dairy and gluten in 2011/2012 for my skin and it didn't make a difference but i still stick to it this day.  If you need some tips and tricks, feel free to message me.  

Female, 07/22/1983
 New Jersey
Reading, writing, trying new things, finding my inner strength through this struggle.<br /> <br /> Acne has broken me down but i am hopefully that one day things will get better.

Recent Visitors
  1. meredithai69

  2. Leadclear

  3. Michelle waldron

  4. SoTiredofThisCrap

  5. troydeloci02

  6. Kapuanani